Algebraic & Geometric Topology

Homotopy algebra structures on twisted tensor products and string topology operations

Micah Miller

Full-text: Open access

Abstract

Given a C coalgebra C, a strict dg Hopf algebra H and a twisting cochain τ:CH such that Im(τ) Prim(H), we describe a procedure for obtaining an A coalgebra on CH. This is an extension of Brown’s work on twisted tensor products. We apply this procedure to obtain an A coalgebra model of the chains on the free loop space LM based on the C coalgebra structure of H(M) induced by the diagonal map MM×M and the Hopf algebra model of the based loop space given by T(H(M)[1]). When C has cyclic C coalgebra structure, we describe an A algebra on CH. This is used to give an explicit (nonminimal) A algebra model of the string topology loop product. Finally, we discuss a representation of the loop product in principal G–bundles.

Article information

Source
Algebr. Geom. Topol., Volume 11, Number 2 (2011), 1163-1203.

Dates
Received: 14 June 2010
Revised: 31 January 2011
Accepted: 4 February 2011
First available in Project Euclid: 19 December 2017

Permanent link to this document
https://projecteuclid.org/euclid.agt/1513715223

Digital Object Identifier
doi:10.2140/agt.2011.11.1163

Mathematical Reviews number (MathSciNet)
MR2792377

Zentralblatt MATH identifier
1220.55005

Subjects
Primary: 55P35: Loop spaces 55R99: None of the above, but in this section 57N65: Algebraic topology of manifolds 57R22: Topology of vector bundles and fiber bundles [See also 55Rxx] 57M99: None of the above, but in this section
Secondary: 55Q33 55Q32

Keywords
string topology loop product twisting cochain homotopy algebra $A_\infty$, $C_\infty$ algebra

Citation

Miller, Micah. Homotopy algebra structures on twisted tensor products and string topology operations. Algebr. Geom. Topol. 11 (2011), no. 2, 1163--1203. doi:10.2140/agt.2011.11.1163. https://projecteuclid.org/euclid.agt/1513715223


Export citation

References

  • L Abrams, Two-dimensional topological quantum field theories and Frobenius algebras, J. Knot Theory Ramifications 5 (1996) 569–587
  • E H Brown, Jr, Twisted tensor products. I, Ann. of Math. $(2)$ 69 (1959) 223–246
  • M Chas, D Sullivan, String topology, to appear in Ann. of Math. $(2)$
  • K-t Chen, Iterated integrals of differential forms and loop space homology, Ann. of Math. $(2)$ 97 (1973) 217–246
  • X Chen, F Eshmatov, W Gan, Quantization of the Lie bialgebra of string topology, Comm. Math. Phys. 301 (2011) 877–888
  • X Z Cheng, E Getzler, Transferring homotopy commutative algebraic structures, J. Pure Appl. Algebra 212 (2008) 2535–2542
  • J Chuang, A Lazarev, $L_\infty$ maps and twistings
  • C T J Dodson, P E Parker, A user's guide to algebraic topology, Math. and its Appl. 387, Kluwer, Dordrecht (1997)
  • W L Gan, Koszul duality for dioperads, Math. Res. Lett. 10 (2003) 109–124
  • V K A M Gugenheim, L A Lambe, J D Stasheff, Algebraic aspects of Chen's twisting cochain, Illinois J. Math. 34 (1990) 485–502
  • R M Hain, Twisting cochains and duality between minimal algebras and minimal Lie algebras, Trans. Amer. Math. Soc. 277 (1983) 397–411
  • R M Hain, Iterated integrals and homotopy periods, Mem. Amer. Math. Soc. 47 (1984) iv+98
  • R A Hepworth, String topology for Lie groups, J. Topol. 3 (2010) 424–442
  • J Huebschmann, On the construction of $A_\infty$–structures, Georgian Math. J. 17 (2010) 161–202
  • T V Kadeishvili, On the theory of homology of fiber spaces, Uspekhi Mat. Nauk 35 (1980) 183–188 International Topology Conference (Moscow State Univ., Moscow, 1979)
  • S Kobayashi, K Nomizu, Foundations of differential geometry. Vol I, Interscience, Wiley, New York-London (1963)
  • T Lada, M Markl, Strongly homotopy Lie algebras, Comm. Algebra 23 (1995) 2147–2161
  • A Menichi, A Batalin-Vilkovisky, Algebra morphism from double loop spaces to free loops, to appear in Trans. Amer. Math. Soc.
  • S A Merkulov, Strong homotopy algebras of a Kähler manifold, Internat. Math. Res. Notices (1999) 153–164
  • J W Milnor, J D Stasheff, Characteristic classes, Annals of Math. Studies 76, Princeton Univ. Press (1974)
  • D Quillen, Rational homotopy theory, Ann. of Math. $(2)$ 90 (1969) 205–295
  • B Vallette, A Koszul duality for PROPs, Trans. Amer. Math. Soc. 359 (2007) 4865–4943